Jump to content

SAH- from years ago


Guest reme_1
 Share

Recommended Posts

Hi,I'm from the US (Chicago area). New to your group and read many of your posts. Now overwhelmed with info.

Jan 1992 I suddenly got attacked by the 'worst headache in the world'. Was taken to emergency room- of course they thought it was a migraine - except I don't get headaches. Even tho' I knew I needed help I couldn't sign myself in because I didn't have insurance from my new job yet. (In US we have to work full time 30, 60, or 90 days before we get insurance-- until then tough).

The 1st night in the emergency room they xrayed my neck & head -- which showed nothing, of course. Somehow I got home in a taxi. Laid on my bed all day and sipped a little water and puked.

After 24 hours the pain was still so pain I crawled to the phone, called a taxi again to go to the E R. I thiink they did a cat scan which I guess wasn't clear. Again, somehow I got home, same scenario: sipped a little water, spit it up, the pain like fire in my brain.

I think on the 4th day I finally signed myself in, not knowing how to pay the bill. I don't have much recollection of these 2 weeks. This time they did an MRI which showed a burst blood vessel and one still twisted.

For the next week and half, I was on strict bed rest to see if the blood dissipated and if the other vessel relaxed and if there were another aneurysm ready to burst. No sitting up, no going to the toilet. Since I was under morphine the whole time I couldn't even make sense of the tv or radio. I was pretty much out of it.

Everything healed fine. No surgery or coils. Got to go home. I SEEMED ok. Went back to work WAY TOO SOON and had seizures every day. I just assumed it was because I went off pain killers cold turkey. I was 43 and healthy. Nothing was wrong with me. hmmmm

It's been 15 years and occasionally I still have those upper body seizures starting with a sharp, very painful pain in my temple. There's no warning. I am aware of my surroundings but can do nothing to stop it or control it. My mother saw it happen for the first time this summer and I thought she'd have a heart attack (she's 80). Afterwards I'll be ok but really exhausted.

Never did go to a dr for this or ask for meds for this.

Now just last week (mid Nov 07) I was waiting for eye glass appt. and had 3 strange episodes (in 45 minutes) where I lost all control of my body. My speech slurred and my walking - the little I tried to do- was clumsy and unsure. The nurse put me in a wheelchair immediately and sent me over to the E R. I just spent several days in the hospital for MRI, cat scan, EEG, EKG, blood tests, etc. I was told I have simple partial seizures and got carbamazepine (anti-seizure med).

Sorry for the LONG first post. I would like some feedback. After my hemorrhage, the doctor didn't mention seizures, or to continue seeing a dr, or not to go back to work too soon, or possible long effects. In your posts, you mention mood swings, loss of short term memory, trouble sleeping, trouble with concentrating, trouble handling life when in a crowded area.

oy, oy, oy, I thought it was from just getting older.

Quick examples: (1) My vision changes all the time.

(2) When I worked in an office doing accounting, I'd give my boss a report, he'd make some changes, then I'd go back to the computer and sit for the 15-30 minutes having absolutely no idea how to run the report again- very close to tears.

(3) I cry at everything on the news.

(4) I haven't had a normal night's sleep in years.

(5) I can not have a conversation if there are loud conversations or other loud noises nearby.

I just started that new med so I can barely walk or sit up. It's a good thing I'm not working this week. Is gabapentin any better?

Please help. If you have any suggestions, I'm listening. Again, I apologize for this post being so long. And thank you for your patience and understanding. :D

Link to comment
Share on other sites

Hi Reme and welcome

I can't give advice about your medication you would need to talk to your Doctor. If its making you feel so bad maybe he can try you with something different as different drugs to tend to have different side effects.

You seem to have coped quite well for a number of years since your SAH but it must have been very frightening for you and distressing at times suffering on your own.

At least they have now diagnosed what is wrong and the medication should hope to control the seizures you have been having.

I'm glad that you now realise that some of the feelings you have are normal after having a SAH and its not just age. I'm just over a year post SAH and still have trouble with concentration, memory and noisy places.

Once again welcome to our virtual family take care and make sure you get plenty of rest.

Janet x

Link to comment
Share on other sites

Janet, thanks so much for your reply. I can use all the feedback I can get. Dr just prescribed tegretol's generic form- carbanazepine. (3x a day) Has anybody elso heard of it? It knocked me out. Made me completely disfunctional. I was so weak that if you yelled 'fire' I don't think I could have gotten out the door by myself. Three days of that and I said enough. I'm scared about taking strong meds 3 x day-- then stopping -- both suddenly. What did that do to my poor little brain?

It's taking me forever to type this - so many mistakes- Dr just called and said stop taking the med if it is making me so weak. DUH Stopped last night. Waiting for another call from a different dr. Wow! are we having fun yet?

I hope you and everyone here are healing as well as possible. Never thought it was a big deal till now. Life is full of surprises. My best to to

you all.

Link to comment
Share on other sites

Hi-I am sorry to hear of your problems Reme.

I can speak from experience of having tegretol and Gabapentin which I currently on for neuralgia.

I had an SAH no cause found in 2004 but the above happened a year later after a lot of dental problems.

I had a bad reaction to Tegretol (I am told 1 in 10 have it ) and my immune system dropped right out after about 3 months..I had a terrible rash and struggled to fight off a flu bug.. I went on to Gabapentin which has after 9 months given me no side effects.

We are all different so don't think what happened to me will affect you!

The above are commonly used for epilepsy treament very successfully.

Are your SAH and the seizures definitely linked or could they be totally seperate??

Best wishes

Andy P

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...